Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
51 kg158 cmBMI = kg/m²BMI = ?

Practice exercise (made-up values, not clinical guidance). An adult weighs 51 kg and is 158 cm tall. Find the body mass index BMI = weight (kg)/height (m)². Round to one decimal place.

51 kg158 cm
BMI = kg/m²
2.Easy
E? / 4+V? / 5+M? / 6GCS?

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes only to pressure (a painful stimulus), makes only incomprehensible sounds such as moaning and shows as the best motor response: extension of the arms and legs (abnormal extension). Find the Glasgow Coma Scale total GCS = E + V + M.

E 1–4V 1–5M 1–6
GCS =
3.Medium
12072SBPDBPmmHgHR 65/min · SI = ?

Practice exercise (made-up values, not clinical guidance). A patient has a pulse of 65/min and a blood pressure of 120/72 mmHg. Find the shock index SI = HR/SBP. Round to two decimal places.

HR 65/minBP 120/72 mmHg
SI =
4.Medium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: very limited; moisture: constantly moist; activity: walks frequently; mobility: very limited; nutrition: adequate; friction and shear: no apparent problem. Find the Braden total B.

6–23
B =
5.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 16/min, SpO₂ 93% on room air, blood pressure 106/64 mmHg, pulse 114/min, newly confused, temperature 39.6 °C. Which clinical risk group does the patient fall into? Click it.

RR 16SpO₂ 93%airSBP 106HR 114CT 39.6 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
6.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 18/min, SpO₂ 90% on room air, blood pressure 130/78 mmHg, pulse 88/min, alert, temperature 36.5 °C. Which clinical risk group does the patient fall into? Click it.

RR 18SpO₂ 90%airSBP 130HR 88AT 36.5 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high

Answer key

  1. 1. BMI = 20.4 kg/m²
  2. 2. GCS = 6
  3. 3. SI = 0.54
  4. 4. B = 15
  5. 5. high
  6. 6. low–medium

Full step-by-step solutions: practise this topic on examproblems.com.